Missouri, 2007Ice Storm in Missouri, December 9 to 11, 2007
December 9 to 11, 2007 · NWS EAX · 36 events in 36 counties and zones
A slow moving storm system, brought a long duration of freezing rain to a large portion of the nations mid section. Several rounds of freezing rain were observed from December 9th through December 11, 2007.
Every event with a place to put it; 36 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2.1 million
- Crop damage
- None recorded
- Events
- 36
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A slow moving storm system, brought a long duration of freezing rain to a large portion of the nations mid section. Several rounds of freezing rain were observed from December 9th through December 11, 2007.
Canadian high pressure kept cold air at the surface with readings in the upper 20s to lower 30s. Very warm and moist air aloft was transported north ahead of the storm system. The result of these two ingredients led to several rounds of freezing rain.
Ice rapidly accumulated on many surfaces, especially trees and power lines. Ice accumulation was particularly devasting along and north of the Missouri River. Ice accumulations of 3/4 of an inch were common, with isolated accumulations around an inch, along and north of a Bean Lake to Trenton, to Unionville line. Along and south of the Interstate 70 corridor, accumulations were less than a half inch.
Numerous tree branched and power lines were downed, especially along an north of a St. Joseph to Unionville. Around 165,000 residents went without power, some for almost two weeks. There were also numerous traffic accidents due to the icy roads.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Dec 8, 3:30 PM CST, 9 hours 30 minutes earlier.
Area forecast discussion, Dec 8, 3:30 PM CST, 9 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
330 PM CST SAT DEC 8 2007
.DISCUSSION...
RATHER ROBUST UPPER VORT MAX NOTED ON WV IMAGERY PROGRESSING THROUGH
ARIZONA THIS AFTERNOON...MAKING THE TURN TOWARDS THE CNTRL PLAINS
OVERNIGHT. MODELS MAY HAVE NOT INITIALIZED THIS FEATURE DEEP
ENOUGH...WITH THE GFS APPEARING TOO FAR TO THE NORTHWEST. THIS MAY
BE WHY GFS FORECAST QPF FIELDS HAVE ANOMALOUS PRECIPITATION FAR INTO
THE DEEPER COLD AIRMASS ASSOCIATED WITH MIDLEVEL QG FORCING PUSHING
AWAY FROM THE LOW LEVEL BAROCLINIC ZONE. HAVE FOLLOWED CLOSER TO A
NAM/SREF MEAN/ECMWF BLEND THROUGH SUNDAY AFTERNOON.
FREEZING DRIZZLE AND POCKETS OF LIGHT FREEZING RAIN AND SLEET ARE
GRADUALLY WINDING DOWN ACROSS THE REGION THIS AFTERNOON. THIS
ACTIVITY APPEARS TO BE TIED TO LOW LEVEL ISENTROPIC LIFT OVER A
SHALLOW DRY ARCTIC AIRMASS...ALONG WITH A WELL DEFINED H8 FRONTAL
BOUNDARY WELL ANALYZED BY RUC ANALYSIS...AND SLOPING WAA OVER THIS
FRONT. FOR THIS EVENING...EXPECTING A BRIEF WINDOW OF LITTLE
PRECIPITATION AS DRIER AIR ALONG THE NOSE OF THE ELEVATED FRONTAL
BOUNDARY WORKS OVER THE AREA...HOWEVER COULD STILL SEE AREAS OF
FREEZING DRIZZLE OR FREEZING MIST AS RESIDUAL MOISTURE REMAINS
TRAPPED IN THE COLD BOUNDARY LAYER.
AS THE ARIZONA UPPER WAVE MOVES INTO CNTRL NEBRASKA OVERNIGHT...IT
WILL INVIGORATE A SWLY JET AXIS IN THE H8-H7 LAYER ATOP THE HIGHER
DENSITY COLD SFC AIRMASS. THE NOSE OF THE WARM LAYER ALOFT WILL
QUICKLY RESATURATE WITH BANDS OF STRONG FRONTOGENETICAL FORCING
ABOVE THE INVERSION. FORECAST SOUNDINGS QUITE OMINOUS FOR AREA FROM
SOUTHEAST KANSAS THROUGH CENTRAL AND NORTHEAST MISSOURI...WITH PWATS
APPROACHING ONE INCH...STRONG AFOREMENTIONED FORCING...AND MARGINAL
ELEVATED INSTABILITY. THIS SHOULD LEAD TO QUITE EFFICIENT FREEZING
RAIN PRODUCTION WITH PERIODS OF INCREASED PRECIPITATION INTENSITIES.
WILL HOIST ICE STORM WARNING FOR THE FAR SOUTHERN AND EASTERN CWA
COUNTIES BASED ON NAM AND HPC FORECAST QPF. OTHERWISE...WILL LEAVE
FREEZING RAIN/WINTER WEATHER ADVISORIES GOING AS IS...FOR ICE
ACCUMULATIONS STEADILY DECREASING FROM CENTRAL MISSOURI THROUGH
NORTHWEST.
AS UPPER WAVE PHASES INTO THE NRN STREAM OVER THE UPPER MIDWEST AND
LOW LEVEL FRONTAL WAVE PASSES ALONG THE BAROCLINIC ZONE TO THE
SOUTHEAST...ATMOSPHERE WILL RESPOND BY ADVECTING DRIER AIR INTO THE
WARM NOSE...WHILE LOW LEVEL WINDS BACK TO THE NORTHWEST AND
REESTABLISH THE ARCTIC AIRMASS AND LOWER SFC WETBULB TEMPS...AND
HENCE A WELCOME BREAK TO THE FROZEN PRECIPITATION LATE SUNDAY
AFTERNOON AND EVENING.
21
MEDIUM RANGE MODELS IN PRETTY GOOD AGREEMENT WITH THE NEXT PHASE OF
THE PROLONGED WINTER WEATHER EVENT. GFS/HI-RES ECMWF BOTH BEGIN TO
LIFT THE PRIMARY UPPER TROUGH/VORTICITY OVER NORTHWEST MEXICO
NORTHEAST IN RESPONSE TO THE NORTHERN UPPER TROUGH. HOWEVER...THEY
CORRECTLY HOLD THE BULK OF THE ENERGY/UPPER TROUGH BACK TO THE
SOUTHWEST AS THE NORTHERN WAVE IS TOO FAR AWAY TO LIFT OUT THE
SOUTHWESTERN SYSTEM. THERE IS AND WILL CONTINUE TO BE CONSIDERABLE
GULF MOISTURE BEING ADVECTED NORTH AND LIFTED OVER THE SHALLOW COLD
LAYER. SO INCREASING ISENTROPIC LIFT COMBINED WITH THE COPIOUS
MOISTURE FLOWING NORTHWARD WILL PROVIDE A FAVORABLE SET-UP FOR
POTENTIAL SIGNIFICANT ICE ACCUMULATIONS ACROSS THE SOUTHEAST 2/3 OF
THE CWA...STARTING LATE MONDAY AFTERNOON OR EVENING OVER WEST
CENTRAL MO AND SPREADING NORTHEAST MONDAY NIGHT/TUESDAY. THE FIRST
HALF OF MONDAY SHOULD START OUT DRY WITH PRECIPITATION CHANCES
INCREASING OVER THE FAR SOUTHERN CWA IN THE AFTERNOON. A FLY IN THE
OINTMENT...AND THERE ALWAYS IS THIS FAR OUT...IS HOW FAR NORTH WILL
THE FREEZING LINE SHIFT IN OUR CWA. INSPECTION OF GFS BUFR SOUNDINGS
INDICATE A NORTHERLY BOUNDARY LAYER WIND FOR MOST OF THE EVENT NORTH
OF A PAOLA TO MOBERLY LINE. SOUTH OF THAT LINE TEMPERATURES MAY BE
WARM ENOUGH TO LIMIT ICE ACCUMULATIONS.
A SECOND NORTHERN STREAM SYSTEM LOOKS LIKE IT WILL DO THE TRICK IN
FINALLY LIFTING OUT THE BOTHERSOME SOUTHWESTERN U.S. UPPER TROUGH ON
WEDNESDAY. HOWEVER...THERE SHOULD BE ENOUGH LINGERING LIFT/MOISTURE
FOR EITHER FREEZING RAIN OR SNOW. GFS PROGGED SOUNDINGS SUGGESTS A
LACK OF AN ELEVATED WARM LAYER PLUS ICE CRYSTALS IN THE -15C TO -20C
LAYER THAT THE PRECIPITATION WILL BE ALL SNOW. BUT CONFIDENCE IN AN
ALL SNOW PRECIP TYPE IS LOW SO WILL MENTION CHANCE OF FREEZING RAIN.
NO WARM UP EITHER FOR WEDNESDAY SO TEMPERATURES SHOULD STAY BELOW
FREEZING.
WILL KEEP THURSDAY/FRIDAY DRY WITH A MINIMAL WARMUP. DO WONDER IF
THERE WILL BE ENOUGH LIFT WITH THE SECOND NORTHERN TROUGH TO
GENERATE SOME LIGHT PRECIPITATION.
MJ
&&
.AVIATION...
SHALLOW LIFT JUST OFF THE SFC HAS LEAD TO AREAS OF FZDZ AND IFR CIGS
AND VIS...THOUGH AREAS WITHOUT PRECIPITATION HAVE WAFFLED BETWEEN
IFR AND MVFR TODAY. EXPECTING GENERALLY IFR CONDITIONS THROUGH THE
EVENING HOURS AS LOW LEVEL MOISTURE REMAINS TRAPPED BENEATH THE
FRONTAL INVERSION. NEXT ROUND OF FREEZING RAIN LOOKS TO INITIATE
OVER TERMINALS AROUND OR SLIGHTLY AFTER 06Z...LEADING TO SOLID
IFR...AND POSSIBLE LIFR CONDITIONS.
21
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FREEZING RAIN ADVISORY UNTIL 6 PM SATURDAY FOR
MOZ025-MOZ032-MOZ033-MOZ039-MOZ040-MOZ044-MOZ045-MOZ046-
MOZ053-MOZ054.
ICE STORM WARNING UNTIL 6 PM SUNDAY FOR MOZ025-MOZ032-MOZ033-
MOZ039-MOZ040-MOZ044-MOZ045-MOZ046-MOZ053-MOZ054.
FREEZING RAIN ADVISORY UNTIL 6 PM SUNDAY FOR MOZ013-MOZ014-
MOZ015-MOZ016-MOZ017-MOZ020-MOZ021-MOZ022-MOZ023-MOZ024-
MOZ028-MOZ029-MOZ030-MOZ031-MOZ037-MOZ038-MOZ043.
WINTER WEATHER ADVISORY UNTIL 6 PM SUNDAY FOR MOZ001-MOZ002-
MOZ003-MOZ004-MOZ005-MOZ006-MOZ007-MOZ008-MOZ011-MOZ012.
KS...FREEZING RAIN ADVISORY UNTIL 6 PM SUNDAY FOR KSZ025-KSZ057-
KSZ102-KSZ103-KSZ104-KSZ105.
FREEZING RAIN ADVISORY UNTIL 6 PM SATURDAY FOR KSZ060.
ICE STORM WARNING UNTIL 6 PM SUNDAY FOR KSZ060.Hazardous weather outlook, Dec 8, 1:10 PM CST, 11 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
110 PM CST SAT DEC 8 2007
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-091915-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
110 PM CST SAT DEC 8 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A MIX OF FREEZING DRIZZLE AND LIGHT FREEZING RAIN CONTINUES TO LIFT
NORTH THROUGH CENTRAL...NORTHERN...AND NORTHEAST MISSOURI THIS
AFTERNOON. AN ADDITIONAL TRACE TO FEW HUNDREDTHS OF AN INCH OF ICING
ARE POSSIBLE THROUGH THE MIDDLE AFTERNOON...BEFORE PRECIPITATION
BEGINS TO TAPER OFF.
ANOTHER STRONGER WAVE OF ENERGY WILL MOVE TOWARDS THE OUTLOOK AREA
LATER THIS EVENING AND OVERNIGHT. WARM MOIST AIR WILL BE THRUST OVER
THE SHALLOW COLD DOME AT THE SURFACE...AND WIDESPREAD FREEZING RAIN
IS EXPECTED TO DEVELOP AROUND MIDNIGHT...AND CONTINUE INTO SUNDAY
MORNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
FREEZING RAIN...POSSIBLY MIXED WITH SLEET OVER FAR NORTHERN
MISSOURI...WILL BE ONGOING OVER THE MAJORITY OF THE OUTLOOK AREA
SUNDAY MORNING. FREEZING RAIN INTENSITIES COULD BE BRIEFLY HEAVY AT
TIMES...PARTICULARLY IN COMMUNITIES ALONG AND SOUTH OF A LINE FROM
MOUND CITY...BUTLER...WARRENSBURG...MARSHALL...TO MACON. TOTAL ICE
ACCUMULATIONS BY EARLY SUNDAY AFTERNOON SOUTH OF THIS LINE WILL
GENERALLY BE BETWEEN ONE QUARTER AND ONE HALF INCH...WITH LOCALLY
HEAVIER AMOUNTS. NORTH OF THIS LINE...ACCUMULATIONS WILL RANGE FROM
ONE TO TWO TENTHS OF AN INCH FROM KANSAS CITY TO KIRKSVILLE...TO LESS
THAN A TENTH OF AN INCH FROM ST JOSEPH TO PRINCETON AND POINTS
NORTHWEST.
AFTER A BREAK IN THE WINTRY PRECIPITATION MONDAY...ANOTHER
DISTURBANCE IS EXPECTED TO AFFECT THE AREA MONDAY NIGHT AND TUESDAY.
THERE REMAINS SOME QUESTION HOW MUCH COLD AIR WILL REMAIN IN THE
AREA...AND HOW FAR NORTH ABOVE FREEZING TEMPERATURES WILL PROGRESS
INTO CENTRAL MISSOURI. REGARDLESS...MUCH OF THE OUTLOOK AREA CAN
EXPECT A MIX OF FROZEN PRECIPITATION WITH THE POSSIBILITY OF
ADDITIONAL SIGNIFICANT ICE ACCUMULATIONS ACROSS NORTHERN AND CENTRAL
MISSOURI. EMERGENCY MANAGERS AND OTHER INTERESTED PARTIES SHOULD
CONTINUE TO MONITOR THE LATEST FORECASTS REGARDING THIS NEXT
POTENTIALLY SIGNIFICANT STORM SYSTEM.
AS THE MAIN UPPER STORM SYSTEM FINALLY EJECTS OVER THE AREA
WEDNESDAY...A BRIEF PERIOD OF MIXED FREEZING RAIN AND SNOW ARE POSSIBLE
OVER THE OUTLOOK AREA. ACCUMULATION AMOUNTS ARE HIGHLY UNCERTAIN AT THIS
POINT...AND INTERESTED PARTIES WILL WANT TO CONTINUE TO MONITOR
NATIONAL WEATHER SERVICE FORECASTS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION ARE ENCOURAGED TO REPORT ICE AND SLEET
ACCUMULATIONS SUNDAY.
21
Ice Storm, Chariton
- When
- December 9, 1:00 AM CST to December 11, 10:00 PM CST
- Where
- Chariton forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 39.515, -92.963 (the zone’s center; the record gives no point)
One quarter to three quarters of an inch of ice was reported across the county.
Ice Storm, Randolph
- When
- December 9, 1:00 AM CST to December 11, 10:00 PM CST
- Where
- Randolph forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 39.440, -92.497 (the zone’s center; the record gives no point)
One quarter to three quarters of an inch of ice was reported across the county.
Ice Storm, Saline
- When
- December 9, 1:00 AM CST to December 11, 10:00 PM CST
- Where
- Saline forecast zone
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 39.137, -93.202 (the zone’s center; the record gives no point)
One quarter to one half inch of ice was reported across the county. Some tree limbs and a few power lines were reported down.
Ice Storm, Howard
- When
- December 9, 1:00 AM CST to December 11, 10:00 PM CST
- Where
- Howard forecast zone
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 39.143, -92.696 (the zone’s center; the record gives no point)
Up to one half inch of ice was reported across the county. Several tree limbs and power lines were reported down.
Ice Storm, Johnson
- When
- December 9, 1:00 AM CST to December 11, 10:00 PM CST
- Where
- Johnson forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 38.744, -93.806 (the zone’s center; the record gives no point)
One quarter to one half inch of ice was reported across the county. A few tree branches were reported down.
Ice Storm, Pettis
- When
- December 9, 1:00 AM CST to December 11, 10:00 PM CST
- Where
- Pettis forecast zone
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 38.728, -93.285 (the zone’s center; the record gives no point)
One quarter to one half inch of ice was reported across the county. Several tree limbs and power lines were reported down.
Ice Storm, Cooper
- When
- December 9, 1:00 AM CST to December 11, 10:00 PM CST
- Where
- Cooper forecast zone
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 38.844, -92.810 (the zone’s center; the record gives no point)
Up to a half inch of ice was reported across the county. Several tree branches and power lines were reported down.
Ice Storm, Bates
- When
- December 9, 1:00 AM CST to December 11, 10:00 PM CST
- Where
- Bates forecast zone
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 38.257, -94.340 (the zone’s center; the record gives no point)
Up to a half inch of ice was reported across the county. Several tree limbs and power lines were reported down.
Ice Storm, Henry
- When
- December 9, 1:00 AM CST to December 11, 10:00 PM CST
- Where
- Henry forecast zone
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 38.385, -93.793 (the zone’s center; the record gives no point)
Up to a half inch of ice was reported across the county. Several tree limbs and power lines were reported down.
Ice Storm, Macon
- When
- December 9, 2:00 AM CST to December 11, 10:00 PM CST
- Where
- Macon forecast zone
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 39.831, -92.565 (the zone’s center; the record gives no point)
One quarter to three quarters of an inch of ice was reported across the county. Many tree branches and power lines were reported down.
Ice Storm, Atchison
- When
- December 10, 3:30 AM CST to December 11, 9:00 PM CST
- Where
- Atchison forecast zone
- Property damage
- $100,000
- Reported by
- Law Enforcement
- Coordinates
- 40.431, -95.428 (the zone’s center; the record gives no point)
Ice accumulations from 3/4 to 1 inch were reported across the county.|Numerous tree branches and power lines down.
Ice Storm, Nodaway
- When
- December 10, 3:30 AM CST to December 11, 9:00 PM CST
- Where
- Nodaway forecast zone
- Property damage
- $100,000
- Reported by
- Law Enforcement
- Coordinates
- 40.361, -94.883 (the zone’s center; the record gives no point)
Ice accumulations of from 3/4 to 1 inch was reported across the county.|Numerous tree branches and power lines down.
Ice Storm, Worth
- When
- December 10, 3:30 AM CST to December 11, 9:00 PM CST
- Where
- Worth forecast zone
- Property damage
- $25,000
- Reported by
- Law Enforcement
- Coordinates
- 40.479, -94.422 (the zone’s center; the record gives no point)
Ice accumulations of 3/4 inch were reported across the county. Many tree branches and power lines down.
Ice Storm, Gentry
- When
- December 10, 3:30 AM CST to December 11, 9:00 PM CST
- Where
- Gentry forecast zone
- Property damage
- $25,000
- Reported by
- Law Enforcement
- Coordinates
- 40.212, -94.410 (the zone’s center; the record gives no point)
Ice accumulations of 3/4 inch was reported across the county. Many tree branches and power lines were down.
Ice Storm, Harrison
- When
- December 10, 3:30 AM CST to December 11, 9:00 PM CST
- Where
- Harrison forecast zone
- Property damage
- $25,000
- Reported by
- Law Enforcement
- Coordinates
- 40.355, -93.992 (the zone’s center; the record gives no point)
Around 3/4 of an inch of ice accumulated across the county. Many tree branches and power lines were down.
Ice Storm, Holt
- When
- December 10, 3:30 AM CST to December 11, 9:00 PM CST
- Where
- Holt forecast zone
- Property damage
- $750,000
- Reported by
- Law Enforcement
- Coordinates
- 40.094, -95.215 (the zone’s center; the record gives no point)
Ice accumulated around an inch across the county. Numerous tree branches and power lines down. Many people had to spend several nights in shelters.
Ice Storm, Andrew
- When
- December 10, 3:30 AM CST to December 11, 9:00 PM CST
- Where
- Andrew forecast zone
- Property damage
- $500,000
- Reported by
- Law Enforcement
- Coordinates
- 39.984, -94.802 (the zone’s center; the record gives no point)
Ice up to an inch thick was reported across the county. Numerous tree branches and power lines were down.
Ice Storm, De Kalb
- When
- December 10, 3:30 AM CST to December 11, 9:00 PM CST
- Where
- De Kalb forecast zone
- Property damage
- $250,000
- Reported by
- Law Enforcement
- Coordinates
- 39.893, -94.405 (the zone’s center; the record gives no point)
Ice accumulated 3/4 of an inch across the county. Many tree branches and power lines were down.
Ice Storm, Daviess
- When
- December 10, 3:30 AM CST to December 11, 9:00 PM CST
- Where
- Daviess forecast zone
- Property damage
- $250,000
- Reported by
- Law Enforcement
- Coordinates
- 39.961, -93.985 (the zone’s center; the record gives no point)
Ice accumulations of 1/2 to 3/4 of an inch were reported across the county. Numerous tree branches and power lines down.
Ice Storm, Grundy
- When
- December 10, 3:30 AM CST to December 11, 10:00 PM CST
- Where
- Grundy forecast zone
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 40.114, -93.565 (the zone’s center; the record gives no point)
One quarter to one half inch of ice was reported across the county. Many tree branches and power lines were reported down.
Ice Storm, Sullivan
- When
- December 10, 3:30 AM CST to December 11, 10:00 PM CST
- Where
- Sullivan forecast zone
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 40.211, -93.111 (the zone’s center; the record gives no point)
Three quarters of an inch of ice was reported across the county. Many tree branches and power lines were reported down.
Ice Storm, Adair
- When
- December 10, 3:30 AM CST to December 11, 11:00 PM CST
- Where
- Adair forecast zone
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 40.191, -92.601 (the zone’s center; the record gives no point)
One quarter to one half inch of ice was reported across the county. Many tree limbs and power lines were reported down.
Ice Storm, Buchanan
- When
- December 10, 3:30 AM CST to December 11, 10:00 PM CST
- Where
- Buchanan forecast zone
- Property damage
- $25,000
- Reported by
- Law Enforcement
- Coordinates
- 39.660, -94.806 (the zone’s center; the record gives no point)
One quarter to one half inch of ice was reported across the county. Many tree limbs and power lines were reported down.
Ice Storm, Clinton
- When
- December 10, 3:30 AM CST to December 11, 10:00 PM CST
- Where
- Clinton forecast zone
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 39.602, -94.405 (the zone’s center; the record gives no point)
One quarter to one half inch of ice was reported across the county. Many tree limbs and power lines were reported down.
Ice Storm, Caldwell
- When
- December 10, 3:30 AM CST to December 11, 10:00 PM CST
- Where
- Caldwell forecast zone
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 39.656, -93.983 (the zone’s center; the record gives no point)
One quarter to three quarters of an inch of ice was reported across the county. Many tree branches and power lines were reported down.
Ice Storm, Livingston
- When
- December 10, 3:30 AM CST to December 11, 10:00 PM CST
- Where
- Livingston forecast zone
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 39.782, -93.548 (the zone’s center; the record gives no point)
One quarter to three quarters of an inch of ice was reported across the county. Many trees and power lines were reported down.
Ice Storm, Linn
- When
- December 10, 3:30 AM CST to December 11, 10:00 PM CST
- Where
- Linn forecast zone
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 39.870, -93.107 (the zone’s center; the record gives no point)
One quarter to three quarters of an inch of ice was reported across the county. Many tree branches and power lines were reported down.
Ice Storm, Platte
- When
- December 10, 3:30 AM CST to December 11, 10:00 PM CST
- Where
- Platte forecast zone
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 39.381, -94.774 (the zone’s center; the record gives no point)
One quarter to three quarters of an inch of ice was reported across the county. Tree limbs and a few power lines were reported down.
Ice Storm, Clay
- When
- December 10, 3:30 AM CST to December 11, 10:00 PM CST
- Where
- Clay forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 39.311, -94.421 (the zone’s center; the record gives no point)
One quarter to one half inch of ice was reported across the county.
Ice Storm, Ray
- When
- December 10, 3:30 AM CST to December 11, 10:00 PM CST
- Where
- Ray forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 39.352, -93.990 (the zone’s center; the record gives no point)
One quarter of an inch of ice was reported across the county.
Ice Storm, Carroll
- When
- December 10, 3:30 AM CST to December 11, 10:00 PM CST
- Where
- Carroll forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 39.427, -93.505 (the zone’s center; the record gives no point)
One quarter of an inch of ice was reported across the county.
Ice Storm, Jackson
- When
- December 10, 3:30 AM CST to December 11, 10:00 PM CST
- Where
- Jackson forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 39.009, -94.346 (the zone’s center; the record gives no point)
One quarter of an inch of ice was reported across the county.
Ice Storm, Lafayette
- When
- December 10, 3:30 AM CST to December 11, 10:00 PM CST
- Where
- Lafayette forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 39.066, -93.785 (the zone’s center; the record gives no point)
One quarter of an inch of ice was reported across the county.
Ice Storm, Mercer
- When
- December 10, 4:00 AM CST to December 11, 10:00 PM CST
- Where
- Mercer forecast zone
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 40.422, -93.569 (the zone’s center; the record gives no point)
Ice accumulations of 3/4 inch reported across the county. Many trees and power lines down.
Ice Storm, Putnam
- When
- December 10, 4:00 AM CST to December 11, 10:00 PM CST
- Where
- Putnam forecast zone
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 40.479, -93.016 (the zone’s center; the record gives no point)
Ice accumulations of around a half inch was reported across the county. Some tree branches and power lines were down.
Ice Storm, Schuyler
- When
- December 10, 4:00 AM CST to December 11, 10:00 PM CST
- Where
- Schuyler forecast zone
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 40.470, -92.521 (the zone’s center; the record gives no point)
Ice accumulations of around a half inch was reported across the county.
- Ice Storm
- Freezing rain accumulating a quarter inch or more of ice, or less where it caused significant damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Ice Storm in Oklahoma, December 9 to 11, 200711 deaths · 13 injured · $150 million · 31 events
- Ice Storm in Missouri, December 9 to 10, 2007$16 million · 27 events
- Ice Storm in Kansas, December 9 to 10, 2007$6.7 million · 3 events
- Ice Storm in Ohio, December 9, 2007$400,000 · 2 events
- Heavy Snow and Winter Weather in Idaho, December 9 to 10, 20074 injured · 3 events
- Flash Flood in Kentucky, December 9, 2007$50,000 · 1 event
- Ice Storm in Indiana, December 9, 200724 events
- Winter Weather in New York, December 9 to 10, 200722 events
- Ice Storm in Texas, December 9 to 10, 2007$25,000 · 2 events
- Frost and Freeze in California, December 9 to 16, 2007$20,000 · 4 events
- Lightning Strike in Arkansas, December 9, 20071 injured · 1 event
- Ice Storm in Ohio, December 9, 20078 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 70668, 70669, 70687, 70688, 70690, 70692, 70693, 70695, 70696, 70651, 69443, 69444, 69445, 69446, 69447, 69451, 69452, 69453, 69454, 70627, 70628, 70629, 70631, 70633, 70648, 70649, 70650, 70652, 70655, 70662, 70665, 70670, 70686, 69448, 69449, 69450.